Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

July 7, 2012Lincoln County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 7, 2012, 3:49 PM CDT for Lincoln County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2012, 3:49 PM CDT (20:49 UTC)
Expired
Jul 7, 2012, 4:20 PM CDT
In force
31 min
Issued by
NWS Jackson, MS

County Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
814 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WWUS84 KJAN 072049
SPSJAN
MSZ062-063-072120-
LINCOLN MS-LAWRENCE MS-
349 PM CDT SAT JUL 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT SAT JUL 7 2012


 STRONG THUNDERSTORM OVER SOUTHWEST LAWRENCE COUNTY

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TOPEKA AT 348 PM CDT...MOVING
WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN LAWRENCE AND SOUTHEASTERN LINCOLN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3135 9046 3159 9045 3152 9014 3134 9013
TIME...MOT...LOC 2048Z 082DEG 8KT 3142 9019

$$

MRM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 7, 11:05 AM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jul 7, 11:05 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1105 AM CDT SAT JUL 7 2012

.UPDATE...

MINOR ADJUSTMENTS WERE MADE TO THE RAIN CHANCES FOR THIS
AFTERNOON...BUT THE OVERALL FORECAST IS GENERALLY ON TRACK THROUGH
TONIGHT. THE THUNDERSTORM FORECAST FOR THIS AFTERNOON CONTINUES TO BE
RATHER UNCERTAIN WITH LOWER LEVEL ANTICYCLONIC FLOW OVER THE
ARKLAMISS INHIBITING CONVECTIVE DEVELOPMENT FOR THE VERY NEAR TERM.
THE WESTWARD MOVING WEAK MID LEVEL CONVECTIVE VORTEX OVER AL IS
STRUGGLING TO INITIATE NEW SHOWERS/TSTM DOWNSTREAM IN EASTERN MS FOR
NOW AS IT ENCOUNTERS THE SUBSIDENT AIRMASS...BUT STILL EXPECT STRONG
INSOLATION WILL LEAD TO A VERY UNSTABLE AIRMASS WITH SFC-BASED CAPE
EXPECTED TO EXCEED 3500 J/KG FOR MUCH OF THE AREA. IN ADDITION...15
TO 20KTS OF MID LEVEL FLOW WILL SUPPORT MULTICELL STORM GROWTH AND
MOVEMENT MAKING FOR GREATER STORM COVERAGE. WILL CONTINUE TO MONITOR
CLOSELY FOR SIGNS OF BETTER CONVECTIVE DEVELOPMENT AND RELAY UPDATES
IN TSTM TIMING FORECAST. /EC/

&&

.PREV DISCUSSION... /ISSUED 327 AM CDT SAT JUL 7 2012/

SHORT TERM...LOW LEVEL CONVERGENCE/850 MB TROUGHING THAT EXTENDS
FROM AL INTO SERN ZONES WILL MAINTAIN GOOD LOW LEVEL FORCING OVER
SRN ZONES TODAY. THIS..ALONG WITH SEA BREEZE INFLUENCES...WILL
SUPPORT CONVECTION IN THE MOIST AIR MASS PARKED OVER THE AREA. HIGH
RES MODELS CONTINUE THE TREND OF TRACKING HEALTHY CONVECTION INTO
THE AREA FROM THE EAST DURING THE DAY...INITIATING STORMS EAST OF US
IN A REGION OF BETTER LOW LEVEL CONVERGENCE AND A MORE UNSTABLE AIR
MASS. AS UPPER RIDGING CONTINUES TO WEAKEN...THE AIR MASS TO THE N
AND E WILL BECOME A BIT MORE STABLE AND SHOULD ULTIMATELY STOP THE
PATTERN OF THE PAST FEW DAYS OF CONVECTION DEVELOPING TO OUR N AND E
AND PUSHING WWD INTO THE ARKLAMISS. HOWEVER...THE AIR MASS UPSTREAM
WILL REMAIN SOMEWHAT UNSTABLE TODAY SO WILL FOLLOW THE HIGH RES
SOLUTIONS FOR THIS AFTERNOON AND PAINT STORM CHANCES OVER CENTRAL
AND NRN AREAS AGAIN THIS AFTERNOON AND EVENING...ESPECIALLY FARTHER
EAST. AS A RESULT HAVE INCREASED MAV MOS POPS FOR NE/ECNTRL ZONES
FOR TODAY. PERSISTENT CONVECTION OCCURRING OVER ERN THIS MORNING
SUGGESTS THAT UPSTREAM AREAS REMAIN SUFFICIENTLY UNSTABLE ENOUGH TO
PRODUCE CONVECTION OR ASSOCIATED OUTFLOWS INTO ERN MS TODAY.

THE GFS IS THE OUTLIER AS FAR AS POPS ARE CONCERNED FOR TONIGHT WITH
LIKELY POPS IN THE NE. ITS HARD TO CUT THESE IN THE FACE OF
PERSISTENCE AND THE FACT THAT CONVECTION IS EXPECTED TO LINGER INTO
THE EVENING HOURS. HOWEVER CONSIDERING SLIGHTLY LOWER POPS/COVERAGE
PAINTED BY OTHER GLOBAL AND HI RES MODELS THESE POPS WILL BE TRIMMED
TO A MORE SCATTERED COVERAGE FOR THE EVENING AND FOLLOW THE AVG GFS
ENSEMBLE VALUES.

UPPER TROUGHING BEGINS TO AMPLIFY OVER THE AREA SUNDAY AND DIFFUSE
850 MB CYCLONIC FLOW EXPANDS NWD INTO THE FORECAST AREA...
PARTICULARLY WRN ZONES. ONCE AGAIN THE GFS PAINTS POPS FOR THE
SUNDAY NIGHT PERIOD MUCH HIGHER THAN THE OTHER MODELS. MORE
WIDESPREAD COVERAGE ADVERTISED BY THE GFS IS POSSIBLE CONSIDERING
THE AMPLIFYING UPPER TROUGH AND DEVELOPING SURFACE TROUGH FROM TX
INTO NRN AR BUT WITHOUT MORE FOCUSED FORCING INDICATED IN THE
FORECAST AREA AVG GFS ENSEMBLE POPS WERE USED FOR NOW.

HIGHS WILL CONTINUE TO COOL A LITTLE EACH DAY DUE TO GRADUALLY
DECREASING HEIGHTS...CLOUD COVER AND INCREASING RAIN CHANCES.

LAPSE RATES/VERTICAL TOTALS WILL BE HIGHEST OVER NRN ZONES THIS
AFTERNOON BUT FORCING WILL BE MOST ORGANIZED IN THE SOUTH. WITH
STILL RELATIVELY WARM TEMPERATURES AND PLENTY OF MOISTURE IN PLACE
WILL MENTION THE POSSIBILITY OF STRONG POSSIBLY SEVERE STORMS ACROSS
THE AREA FOR THIS AFTERNOON.

LONG TERM...SOME HEAT/DROUGHT RELIEF APPARENT IN THE LONG TERM WITH
INCREASED RAIN CHANCES AND MORE CLOUD COVER...RESULTING IN COOLER
TEMPERATURES.

INCREASED RAIN/CLOUD PATTERN WILL BE ONGOING MONDAY AS AN INVERTED
SUB-TROPICAL TROUGH PHASES WITH A L/WV TROUGH ACROSS THE GREAT
LAKES/OHIO VALLEY AND WEAKENS THE ONCE DEEP RIDGE OVER THE MID MS
VALLEY THIS WEEKEND. THIS WEAKNESS IS DEPICTED WELL ACROSS THE NWP
SUITE WITH NOTABLE H5 TROUGHING STRENGTH DIFFERENCES BETWEEN GFS/EC
AND THEIR HANDLING OF AN BNDRY NORTH OF THE REGION IN THE TUE-FRI
TIMEFRAME. WHILE AIRMASS SHOWERS/TSTORMS WILL OCCUR WELL AHEAD OF
THE BNDRY...A MAJORITY OF THE PRECIPITATION SHOULD BE FOCUSED ALONG
AND JUST SOUTH OF A BNDRY WHERE CONVERGENCE WILL BE GREATEST AS IT
SLOWLY APPROACHES THE REGION TUES/WED. SHOWER/TSTORM PROBABILITIES
WILL BE ON THE CHANCE TO LIKELY SIDE /40-70%/ DURING THE AFTNS WITH
AT LEAST SLIGHT CHANCE DURING THE OVERNIGHT PERIODS. WITH MLCAPE
/1500-2500 J/KG/...PWATS /1.8-2 IN/...AND SLOW STORM MOTIONS...
LOCALIZED FLASH FLOODING APPEARS TO BE THE GREATEST RISK DURING
AFTNS. A FEW STRONG TO SEVERE TSTORMS CAN NOT BE ENTIRELY RULED OUT
ALSO BUT LAPSE RATES/VERTICAL TOTALS LOOK MARGINAL.

BY THURS...OPS GFS DEPICTS DEEPER H5 TROUGHING OVER MID MS VALLEY
AND BRINGS THE NOW ELEVATED BNDRY THROUGH REGION BY FRI MRNG WHILE
EC IS WEAKER AND HANGS/WASHES IT OUT NORTH OF THE REGION. GFS MEAN
AND INDIVIDUAL ENSEMBLES SUPPORT OP GFS DURING THIS TIME-FRAME (WITH
GFSMEN ACTUALLY DEEPER THAN THE OPS GFS). LITTLE SFC DEWPOINT
REFLECTION LOOKS TO OCCUR WITH THIS BNDRY PASSAGE BUT DRIER AIR
LOOKS TO FILTER IN H85 AND HIGHER. THIS SHOULD REDUCE (BUT NOT
ELIMINATE) RAIN CHANCES THROUGH THE LATER PART OF THE WEEK FOR AT
LEAST NRN/CNTRL AREAS. MID/UPPER CLOUDINESS...IN ADDITION TO
INSTABILITY-DRIVEN CU/TCU DURING THE AFTNS...SHOULD KEEP INSOLATION
DOWN. THIS COUPLED WITH 16-19C H85 TEMPS...WILL PROVIDE RELIEF FROM
THE HEAT WITH HIGHS RANGING IN THE UPPER 80S-LOW 90S. IT COULD BE
FORESEEABLE THAT SOME HIGH TEMPS MAY BE SLIGHTLY BELOW AVG TOWARDS
THE END OF THE WEEK...ESPECIALLY IF RAIN/STORMS OCCUR BEFORE BEST
HEATING.

FOR FORECAST ELEMENTS...HIGHS WERE DROPPED BELOW GUIDANCE MOST AFTNS
BY 2-4 DEGREES WITH LOWS RAISED /70F OR GREATER/ UNDER THE CLOUDY
AND MOIST CONDS. POPS CAME IN HIGHER AND ACCEPTED IN MOST CASES WITH
SOME ADDITIONAL INCREASES PRIOR TO WED. /ALLEN/

&&

.AVIATION...VFR CONDS TO PREVAIL THRU THE DAY TODAY UNDER INCREASING
CU 4-6K FT. TSRA COVERAGE IS XPCTD TO INCREASE AFTER 18-20Z FROM E TO
W IMPACTING MOST OF THE AIRFIELDS THRU THE AFTN/INTO THE EVENING.
TIMING SPECIFICS ARE DIFFICULT TO PINPOINT SO STAY TUNED FOR UPDATES.
STRONG GUSTY WINDS/HAIL XPCTD INVOF CONVECTIVE ACTIVITY. A GENERAL
DECREASE IN STORMS WILL UNFOLD LATER THIS EVENING/OVRNGT HOWEVER
ISOLD/SCT SHWRS NOT OUT OF THE QUESTION HEADED INTO TOMORROW MORNING.
SFC WINDS TO REMAIN LGT AND GENERALLY SOUTHERLY TODAY. /BK/

&&

.FIRE WEATHER...
MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN UNDER BURN BANS
AS MOST LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST
MONTH. HOWEVER...AREAS OF RAINFALL HAVE OCCURRED OVER THE PAST FEW
DAYS IN MANY AREAS...AND THE NUMBER OF LOCATIONS RECEIVING DECENT
RAINFALL SHOULD CONTINUE TO INCREASE OVER THE NEXT FEW DAYS. THE
LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A PERIOD OF ABOVE
NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF WEATHER
CONDITIONS UNFOLD AS EXPECTED THROUGH THE WEEKEND AND INTO NEXT
WEEK...IT IS POSSIBLE THAT FIRE DANGER WILL BE SIGNIFICANTLY REDUCED.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 7, 3:01 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT SAT JUL 7 2012

MSZ043>066-072>074-082015-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
301 PM CDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING THIS
AFTERNOON...AND WILL CONTINUE THROUGH THE LATE AFTERNOON. A MOIST AND
VERY UNSTABLE AIRMASS IS COMBINING WITH AN UPPER LEVEL DISTURBANCE TO
PRODUCE SCATTERED THUNDERSTORMS. THE STRONGEST STORMS ARE CAPABLE OF
PRODUCING 50 TO 60 MPH WIND GUSTS AND SMALL HAIL ALONG WITH
TORRENTIAL DOWNPOURS. LOOK FOR STORMS TO DIMINISH AS SUNSET
APPROACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

CONDITIONS WILL REMAIN FAVORABLE FOR THUNDERSTORMS TO DEVELOP SUNDAY
AND AGAIN MONDAY. AS HAS BEEN THE CASE IN RECENT DAYS...A FEW STRONG
TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE HOTTEST PARTS OF
THE DAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING...AND
PERHAPS AGAIN DURING THE AFTERNOON SUNDAY AND MONDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>042-082015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
301 PM CDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS
AFTERNOON AND EVENING. A MOIST AND VERY UNSTABLE AIRMASS IS
COMBINING WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE SCATTERED
THUNDERSTORMS ACROSS THE REGION. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS AND SMALL HAIL ALONG
WITH TORRENTIAL DOWNPOURS. STORMS ARE EXPECTED TO DECREASE IN
INTENSITY AND COVERAGE AS WE GO INTO THE LATE EVENING AND OVERNIGHT
HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

CONDITIONS WILL REMAIN FAVORABLE FOR THUNDERSTORMS TO DEVELOP SUNDAY
AND AGAIN MONDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE DURING THE HOTTEST PARTS OF THE DAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING...AND
PERHAPS AGAIN DURING THE AFTERNOON SUNDAY AND MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Special weather statement, Jul 7, 2:55 PM CDT, 54 minutes before
MSZ048-049-054-055-072025-
SIMPSON MS-RANKIN MS-HINDS MS-COPIAH MS-
255 PM CDT SAT JUL 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT SAT JUL 7 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF WHITES AT 256 PM
CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN COPIAH...SOUTHEASTERN HINDS...SOUTHWESTERN
RANKIN AND NORTHWESTERN SIMPSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3192 9030 3214 9033 3211 9008 3197 9006
TIME...MOT...LOC 1956Z 080DEG 4KT 3205 9012

MRM
Special weather statement, Jul 7, 2:57 PM CDT, 52 minutes before
MSZ062-063-072025-
LINCOLN MS-LAWRENCE MS-
257 PM CDT SAT JUL 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT SAT JUL 7 2012

STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WERE LOCATED 3 MILES SOUTHWEST OF SONTAG AT 256
PM CDT...AND NEAR SILVER CREEK AT 256 PM...MOVING WEST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL AND EASTERN LAWRENCE...AS WELL AS NORTHEASTERN
LINCOLN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3170 9042 3169 9041 3169 9038 3170 9037
      3170 9026 3171 9025 3172 9023 3171 8997
      3153 8997 3151 9042
TIME...MOT...LOC 1956Z 090DEG 4KT 3162 9024

BK
Special weather statement, Jul 7, 2:58 PM CDT, 51 minutes before
MSZ061-072030-
FRANKLIN MS-
258 PM CDT SAT JUL 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SAT JUL 7 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER KIRBY AT 259 PM CDT...MOVING WEST
AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3140 9107 3161 9111 3161 9100 3161 9090
      3161 9089 3144 9087
TIME...MOT...LOC 1959Z 084DEG 7KT 3152 9099

MRM
Special weather statement, Jul 7, 3:17 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT SAT JUL 7 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
082200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
317 PM CDT SAT JUL 7 2012

...HIGH FIRE DANGER CONDITIONS CONTINUE THIS WEEKEND...

ACCORDING TO AREA FORESTRY OFFICES AND U.S. FOREST SERVICE...OUTDOOR
BURNING REMAINS HAZARDOUS DUE TO AN EXTENDED PERIOD OF DRY WEATHER.
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE PAST FEW DAYS HAVE
PROVIDED LOCAL RELIEF BUT FIRE DANGER CONDITIONS REMAIN CRITICAL IN
MANY AREAS. BURN BANS CONTINUE IN MANY LOCATIONS ACROSS ARKANSAS...
LOUISIANA...AND MISSISSIPPI..AND MORE BANS ARE EXPECTED OVER THE
NEXT FEW DAYS.

IN SOME LOCATIONS...CONDITIONS ARE SUCH THAT A SPARK FROM
EQUIPMENT...THE HEAT FROM A CATALYTIC CONVERTER...OR ANY HEAT SOURCE
COULD START A GRASS OR BRUSH FIRE. PLEASE USE CAUTION WITH OUTDOOR
COOKING THIS WEEKEND TO HELP PREVENT FOREST AND GRASS FIRES. DO NOT
DUMP ASHES UNLESS YOU ARE CERTAIN THEY ARE COMPLETELY OUT. LIVE
COALS CAN BURN FOR AS LONG AS ONE OR TWO DAYS AFTER BEING USED.

AREA FORESTRY COMMISSIONS AND THE U.S. FOREST SERVICE URGE THE PUBLIC
TO COMPLY WITH ANY BURN BANS AND REFRAIN FROM OUTDOOR BURNING. IN
AREAS NOT UNDER BURN BANS BE ESPECIALLY CAUTIOUS IF YOU MUST
BURN...AND BE ALERT FOR BURN BAN ISSUANCES. FIRES PLACE AREA FORESTRY
COMMISSIONS...FIRE DEPARTMENTS...AND OTHER FIRE CONTROL AGENCIES IN
LIFE THREATENING SITUATIONS...AND CAN ENDANGER COMMUNITIES.

UPDATES ON BURN BANS MAY BE FOUND AT:

ARKANSAS: FORESTRY.ARKANSAS.GOV

LOUISIANA: WWW.LDAF.STATE.LA.US

MISSISSIPPI: WWW.MFC.MS.GOV
Special weather statement, Jul 7, 3:24 PM CDT, 25 minutes before
MSZ065-072055-
COVINGTON MS-
324 PM CDT SAT JUL 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT SAT JUL 7 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF COLLINS AT 324 PM
CDT...MOVING WEST AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL COVINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3178 8965 3179 8951 3179 8945 3165 8943
      3160 8962
TIME...MOT...LOC 2024Z 082DEG 8KT 3172 8955

BK
Special weather statement, Jul 7, 3:49 PM CDT, 0 minutes before
MSZ062-063-072120-
LINCOLN MS-LAWRENCE MS-
349 PM CDT SAT JUL 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT SAT JUL 7 2012

 STRONG THUNDERSTORM OVER SOUTHWEST LAWRENCE COUNTY

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER TOPEKA AT 348 PM CDT...MOVING
WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN LAWRENCE AND SOUTHEASTERN LINCOLN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3135 9046 3159 9045 3152 9014 3134 9013
TIME...MOT...LOC 2048Z 082DEG 8KT 3142 9019

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:24 PM CDTSpecial Weather StatementJANNeshoba31 min
Jul 6, 7:49 PM CDTSpecial Weather StatementJANNeshoba31 min
Jul 6, 8:24 PM CDTSpecial Weather StatementJANNeshoba31 min
Jul 6, 8:36 PM CDTSpecial Weather StatementJANLauderdale29 min
Jul 6, 8:38 PM CDTSpecial Weather StatementJANLauderdale42 min
Jul 6, 8:39 PM CDTSpecial Weather StatementJANLauderdale41 min
Jul 7, 2:00 PM CDTSpecial Weather StatementJANLauderdale30 min
Jul 7, 2:02 PM CDTSpecial Weather StatementJANSimpson28 min
Jul 7, 2:04 PM CDTSpecial Weather StatementJANSimpson31 min
Jul 7, 2:33 PM CDTSpecial Weather StatementJANCovington32 min
Jul 7, 2:35 PM CDTSpecial Weather StatementJANSmith30 min
Jul 7, 2:55 PM CDTSpecial Weather StatementJANSimpson30 min
Jul 7, 2:57 PM CDTSpecial Weather StatementJANLawrence28 min
Jul 7, 2:58 PM CDTSpecial Weather StatementJANFranklin32 min
Jul 7, 3:05 PM CDTSevere Thunderstorm WarningJANLawrence15 min
Jul 7, 3:24 PM CDTSpecial Weather StatementJANCovington31 min
Jul 7, 3:55 PM CDTSpecial Weather StatementJANScott30 min
Jul 7, 4:06 PM CDTSpecial Weather StatementJANLincoln29 min
Jul 7, 4:15 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln30 min
Jul 7, 4:32 PM CDTSpecial Weather StatementJANCovington28 min
Jul 7, 4:48 PM CDTSpecial Weather StatementJANJefferson27 min
Jul 7, 5:04 PM CDTSpecial Weather StatementJANRankin31 min
Jul 7, 5:06 PM CDTSpecial Weather StatementJANHinds29 min
Jul 7, 5:13 PM CDTSpecial Weather StatementJANClaiborne32 min
Jul 7, 5:25 PM CDTSpecial Weather StatementJANSimpson30 min
Jul 7, 5:41 PM CDTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion76 min
Jul 7, 5:55 PM CDTSpecial Weather StatementJANHinds30 min
Jul 7, 6:37 PM CDTSpecial Weather StatementJANWarren28 min
Jul 7, 6:54 PM CDTSpecial Weather StatementJANYazoo31 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.